MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient stated that he had a primary triathlon left knee in (b)(6) 2015.He stated that he has only been able to bend his left knee "very little" since his surgery and did confirm that he does have pain when bending.Patient stated he obtained two second opinions approx.Three years ago in which both doctors stated that the "knee is possibly too big" for him.Patient would like to know if knee is subject to a recall.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device remains implanted.
 
Additional Manufacturer Narrative
Reported event: an event regarding rom involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: narrative: the patient underwent a tka for severe djd and a 150 flexion contracture.He had been cancelled 2x prior, once for an elevated a1c and another for an abrasion on his knee.He was a laborer and noted to have hypertension and noncompliance with his diabetic regimen.His surgery appeared uncomplicated although there was an anterior notch noted.No postoperative problems were noted.No preoperative or post-acute care data were provided for review.Conclusion/assessment: the patient had a total knee for end staged djd and a flexion contracture.He was diabetic.He complains of poor motion and is dissatisfied with his result.He stated that he was told the knee was too big.He inquired as to a recall.Event confirmation: a tka can be confirmed.The pi event/complaint cannot be confirmed.A recall cannot be confirmed.Root cause: a root cause cannot be attributed to the case as the event cannot be confirmed.That said, the patient as presented would be at higher risk of poor postoperative motion as he was a diabetic and had a poor preoperative arc of motion and a flexion contracture.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: patient stated that he had a primary triathlon left knee in (b)(6) 2015.He stated that he has only been able to bend his left knee "very little" since his surgery and did confirm that he does have pain when bending.A review of the provided medical records by a clinical consultant indicated: the patient had a total knee for end staged djd and a flexion contracture.He was diabetic.He complains of poor motion and is dissatisfied with his result.He stated that he was told the knee was too big.He inquired as to a recall.A tka can be confirmed.The pi event/complaint cannot be confirmed.A recall cannot be confirmed.A root cause cannot be attributed to the case as the event cannot be confirmed.That said, the patient as presented would be at higher risk of poor postoperative motion as he was a diabetic and had a poor preoperative arc of motion and a flexion contracture.The patient would like to know if his implants were involved in a recall.It was confirmed that the implants were not part of a recall.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Catalog numbers and lot codes of other devices listed in this report: 5551-g-320, triathlon asymmetric x3 patella, lot tnx8, 5520b500, triathlon prim cem fxd bplt #5, lot aan8a, 5510f501, triathlon cr fem comp #5 l-cem, lot efdyp.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key16552993
Report Number0002249697-2023-00271
Device Sequence Number5326740
Product Code MBH
UDI-Device Identifier07613327045871
UDI-Public07613327045871
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model Number5531-G-509
Device Catalogue Number5531G509
Device Lot NumberLED571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityHispanic
Patient RaceWhite